Alert archive / Maryland / Winter Storm Warnings in 2014

Winter Storm Warning 4, NWS Pittsburgh, PA

February 12, 2014

NWS Pittsburgh, PA issued this winter storm warning at Feb 12, 2014, 3:51 AM EST. It took effect at Feb 12, 2014, 9:00 PM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2014, 3:51 AM EST (08:51 UTC)
In effect from
Feb 12, 2014, 9:00 PM EST
Expired
Feb 13, 2014, 7:00 PM EST
In force
22 hr
Issued by
NWS Pittsburgh, PA

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WWUS41 KPBZ 120851
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
351 AM EST WED FEB 12 2014

MDZ001-WVZ023-041-121700-
/O.UPG.KPBZ.WS.A.0003.140213T0200Z-140214T0000Z/
/O.NEW.KPBZ.WS.W.0004.140213T0200Z-140214T0000Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS
351 AM EST WED FEB 12 2014

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
7 PM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.


* SNOW ACCUMULATIONS...6 TO 8 INCHES.

* SNOW BEGINNING...WEDNESDAY EVENING.

* PERIOD OF MOST INTENSE SNOW...AFTER 10PM WEDNESDAY NIGHT THROUGH
  THURSDAY MORNING.

* SNOW ENDING...LATE THURSDAY AFTERNOON.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO
  REDUCED VISIBILITY AND SNOW ACCUMULATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS THAT HEAVY SNOWFALL WILL
MAKE TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE
EXTREME CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER
SERVICE BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

$$


34
9 follow-up statements
355 
WWUS41 KPBZ 121258
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
758 AM EST WED FEB 12 2014

MDZ001-WVZ023-041-122100-
/O.CON.KPBZ.WS.W.0004.140213T0200Z-140214T0000Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS
758 AM EST WED FEB 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 7 PM EST THURSDAY...

* SNOW ACCUMULATIONS...6 TO 8 INCHES.

* SNOW BEGINNING...THIS EVENING.

* PERIOD OF MOST INTENSE SNOW...AFTER 10PM TONIGHT THROUGH
  THURSDAY MORNING.

* SNOW ENDING...LATE THURSDAY AFTERNOON.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW
  ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS THAT HEAVY SNOWFALL WILL
MAKE TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE
EXTREME CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER
SERVICE BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

$$

PAZ074>076-WVZ021-022-122100-
/O.NEW.KPBZ.WW.Y.0009.140213T0500Z-140213T2100Z/
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARION-MONONGALIA-
INCLUDING THE CITIES OF...LIGONIER...DONEGAL...UNIONTOWN...
CHAMPION...OHIOPYLE...FAIRMONT...MORGANTOWN
758 AM EST WED FEB 12 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW|...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 4 PM EST THURSDAY.

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* SNOW BEGINNING...10 PM TO MIDNIGHT.

* PERIOD OF MOST INTENSE SNOW...AROUND DAWN ON THURSDAY.

* SNOW ENDING...LATE ON THURSDAY AFTERNOON.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES.
USE CAUTION WHILE DRIVING AND REPORT SNOW ACCUMULATION TO THE
NATIONAL WEATHER SERVICE BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

$$

15
305 
WWUS41 KPBZ 121718
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1218 PM EST WED FEB 12 2014

MDZ001-WVZ023-041-130130-
/O.CON.KPBZ.WS.W.0004.140213T0200Z-140214T0000Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS
1218 PM EST WED FEB 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 7 PM EST THURSDAY...

* SNOW ACCUMULATIONS...6 TO 8 INCHES. UP TO 10 INCHES ON THE
  HIGHEST ELEVATIONS.

* SNOW BEGINNING...THIS EVENING.

* PERIOD OF MOST INTENSE SNOW...AFTER 10PM TONIGHT THROUGH 
  THURSDAY MORNING.

* SNOW ENDING...THURSDAY EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS THAT HEAVY SNOWFALL WILL
MAKE TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE
EXTREME CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER
SERVICE BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

$$

PAZ074>076-WVZ021-022-130130-
/O.CON.KPBZ.WW.Y.0009.140213T0500Z-140213T2100Z/
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARION-MONONGALIA-
INCLUDING THE CITIES OF...LIGONIER...DONEGAL...UNIONTOWN...
CHAMPION...OHIOPYLE...FAIRMONT...MORGANTOWN
1218 PM EST WED FEB 12 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 4 PM EST THURSDAY...

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* SNOW BEGINNING...10 PM TO MIDNIGHT.

* PERIOD OF MOST INTENSE SNOW...AROUND DAWN ON THURSDAY.

* SNOW ENDING...LATE THURSDAY AFTERNOON.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. USE CAUTION WHILE DRIVING AND REPORT SNOW
ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING 412-262-
1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING
TWITTER @NWSPITTSBURGH.

&&

$$

15
189 
WWUS41 KPBZ 121931
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
231 PM EST WED FEB 12 2014

MDZ001-WVZ023-041-130345-
/O.CON.KPBZ.WS.W.0004.140213T0200Z-140214T0000Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS
231 PM EST WED FEB 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 7 PM EST THURSDAY...

* SNOW ACCUMULATIONS...6 TO 8 INCHES. UP TO 10 INCHES ON THE 
  HIGHEST ELEVATIONS.

* SNOW BEGINNING...THIS EVENING.

* PERIOD OF MOST INTENSE SNOW...AFTER 10PM TONIGHT THROUGH 
  THURSDAY MORNING.

* SNOW ENDING...THURSDAY EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WARNING MEANS THAT HEAVY SNOWFALL WILL MAKE
TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE EXTREME
CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE
BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK
PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

$$

PAZ074>076-WVZ021-022-130345-
/O.CON.KPBZ.WW.Y.0009.140213T0500Z-140213T2100Z/
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARION-MONONGALIA-
INCLUDING THE CITIES OF...LIGONIER...DONEGAL...UNIONTOWN...
CHAMPION...OHIOPYLE...FAIRMONT...MORGANTOWN
231 PM EST WED FEB 12 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 4 PM EST THURSDAY...

* SNOW ACCUMULATIONS...2 TO 5 INCHES.

* SNOW BEGINNING...10 PM TO MIDNIGHT.

* PERIOD OF MOST INTENSE SNOW...AROUND DAWN ON THURSDAY.

* SNOW ENDING...LATE THURSDAY AFTERNOON.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. USE CAUTION WHILE DRIVING AND REPORT SNOW
ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING 412-262-
1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING
TWITTER @NWSPITTSBURGH.

&&

$$

15
377 
WWUS41 KPBZ 130246
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
946 PM EST WED FEB 12 2014

MDZ001-WVZ023-041-131100-
/O.CON.KPBZ.WS.W.0004.000000T0000Z-140214T0000Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS
946 PM EST WED FEB 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

* SNOW ACCUMULATIONS...6 TO 8 INCHES...UP TO 10 INCHES IN THE
  HIGHEST ELEVATIONS.

* PERIOD OF MOST INTENSE SNOW...AFTER 10PM TONIGHT THROUGH 
  THURSDAY MORNING.

* SNOW ENDING...THURSDAY EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WARNING MEANS THAT HEAVY SNOWFALL WILL MAKE
TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE EXTREME
CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE
BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

$$

PAZ074>076-WVZ021-022-131100-
/O.CON.KPBZ.WW.Y.0009.140213T0500Z-140213T2100Z/
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARION-MONONGALIA-
INCLUDING THE CITIES OF...LIGONIER...DONEGAL...UNIONTOWN...
CHAMPION...OHIOPYLE...FAIRMONT...MORGANTOWN
946 PM EST WED FEB 12 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
THURSDAY...

* SNOW ACCUMULATIONS...2 TO 5 INCHES.

* SNOW BEGINNING...BEFORE MIDNIGHT.

* PERIOD OF MOST INTENSE SNOW...AROUND DAWN ON THURSDAY.

* SNOW ENDING...LATE THURSDAY AFTERNOON.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. USE CAUTION WHILE DRIVING AND REPORT SNOW
ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING 412-262-
1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING
TWITTER @NWSPITTSBURGH.

&&

$$
878 
WWUS41 KPBZ 130908
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
408 AM EST THU FEB 13 2014

MDZ001-WVZ023-041-131715-
/O.CON.KPBZ.WS.W.0004.000000T0000Z-140214T0000Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS
408 AM EST THU FEB 13 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* SNOW ACCUMULATIONS...6 TO 10 INCHES.

* PERIOD OF MOST INTENSE SNOW...THROUGH NOON.

* SNOW ENDING...THIS EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WARNING MEANS THAT HEAVY SNOWFALL WILL MAKE
TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE EXTREME
CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE
BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

$$

PAZ074>076-WVZ021-022-131715-
/O.CON.KPBZ.WW.Y.0009.000000T0000Z-140213T2100Z/
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARION-MONONGALIA-
INCLUDING THE CITIES OF...LIGONIER...DONEGAL...UNIONTOWN...
CHAMPION...OHIOPYLE...FAIRMONT...MORGANTOWN
408 AM EST THU FEB 13 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* PERIOD OF MOST INTENSE SNOW...THIS MORNING THROUGH NOON.

* SNOW ENDING...LATE THIS AFTERNOON.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. USE CAUTION WHILE DRIVING AND REPORT SNOW
ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING 412-262-
1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING
TWITTER @NWSPITTSBURGH.

&&

$$


34
289 
WWUS41 KPBZ 131106
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
606 AM EST THU FEB 13 2014

MDZ001-WVZ023-041-131915-
/O.CON.KPBZ.WS.W.0004.000000T0000Z-140214T0000Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS
606 AM EST THU FEB 13 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* SNOW ACCUMULATIONS...6 TO 10 INCHES WITH UP TO 12 INCHES IN THE
  HIGHEST ELEVATIONS.

* PERIOD OF MOST INTENSE SNOW...THROUGH NOON.

* SNOW ENDING...THIS EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WARNING MEANS THAT HEAVY SNOWFALL WILL MAKE
TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE EXTREME
CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE
BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

$$

PAZ074>076-WVZ021-022-131915-
/O.CON.KPBZ.WW.Y.0009.000000T0000Z-140213T2100Z/
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARION-MONONGALIA-
INCLUDING THE CITIES OF...LIGONIER...DONEGAL...UNIONTOWN...
CHAMPION...OHIOPYLE...FAIRMONT...MORGANTOWN
606 AM EST THU FEB 13 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* PERIOD OF MOST INTENSE SNOW...THIS MORNING THROUGH NOON.

* SNOW ENDING...LATE THIS AFTERNOON.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. USE CAUTION WHILE DRIVING AND REPORT SNOW
ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING 412-262-
1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING
TWITTER @NWSPITTSBURGH.

&&

$$

34
789 
WWUS41 KPBZ 131232
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
732 AM EST THU FEB 13 2014

MDZ001-WVZ023-041-132045-
/O.CON.KPBZ.WS.W.0004.000000T0000Z-140214T0000Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS
732 AM EST THU FEB 13 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* SNOW ACCUMULATIONS...ADDITIONAL 4 TO 6 INCHES.

* PERIOD OF MOST INTENSE SNOW...THROUGH 2 PM.

* SNOW ENDING...THIS EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WARNING MEANS THAT HEAVY SNOWFALL WILL MAKE
TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE EXTREME
CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE
BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

$$

PAZ023-031-073-132045-
/O.EXB.KPBZ.WW.Y.0009.000000T0000Z-140214T0000Z/
INDIANA-GREENE-WESTMORELAND-
INCLUDING THE CITIES OF...INDIANA...WAYNESBURG...GREENSBURG...
LATROBE
732 AM EST THU FEB 13 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING.

* SNOW ACCUMULATIONS...ADDITIONAL 1 TO 3 INCHES.

* PERIOD OF MOST INTENSE SNOW...THROUGH EARLY AFTERNOON.

* SNOW ENDING...BY EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. USE CAUTION WHILE DRIVING AND REPORT SNOW
ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING 412-262-
1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING
TWITTER @NWSPITTSBURGH.

&&

$$

PAZ074>076-WVZ021-022-132045-
/O.EXT.KPBZ.WW.Y.0009.000000T0000Z-140214T0000Z/
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARION-MONONGALIA-
INCLUDING THE CITIES OF...LIGONIER...DONEGAL...UNIONTOWN...
CHAMPION...OHIOPYLE...FAIRMONT...MORGANTOWN
732 AM EST THU FEB 13 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* SNOW ACCUMULATIONS...ADDITIONAL 2 TO 4 INCHES.

* PERIOD OF MOST INTENSE SNOW...THROUGH EARLY AFTERNOON.

* SNOW ENDING...BY EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. USE CAUTION WHILE DRIVING AND REPORT SNOW
ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING 412-262-
1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING
TWITTER @NWSPITTSBURGH.

&&

$$

15
089 
WWUS41 KPBZ 131950
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
250 PM EST THU FEB 13 2014

MDZ001-WVZ023-041-140000-
/O.CON.KPBZ.WS.W.0004.000000T0000Z-140214T0000Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS
250 PM EST THU FEB 13 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* SNOW ACCUMULATIONS...ADDITIONAL 1 TO 3 INCHES.

* SNOW ENDING...THIS EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WARNING MEANS THAT HEAVY SNOWFALL WILL MAKE
TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE EXTREME
CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE
BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

$$

PAZ023-031-073>076-WVZ021-022-140000-
/O.CON.KPBZ.WW.Y.0009.000000T0000Z-140214T0000Z/
INDIANA-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-MARION-MONONGALIA-
INCLUDING THE CITIES OF...INDIANA...WAYNESBURG...GREENSBURG...
LATROBE...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE...
FAIRMONT...MORGANTOWN
250 PM EST THU FEB 13 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* SNOW ACCUMULATIONS...ADDITIONAL 1 TO 2 INCHES.

* SNOW ENDING...BY EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED 
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. USE CAUTION WHILE DRIVING AND REPORT SNOW
ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING 412-262-
1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING
TWITTER @NWSPITTSBURGH.

&&

$$
401 
WWUS41 KPBZ 132350
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
650 PM EST THU FEB 13 2014


MDZ001-WVZ023-041-140100-
/O.EXP.KPBZ.WS.W.0004.000000T0000Z-140214T0000Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS
650 PM EST THU FEB 13 2014

...WINTER STORM WARNING WILL EXPIRE AT 7 PM EST THIS EVENING...

LIGHT SNOW WILL CONTINUE TO DIMINISH THROUGH THE EVENING.
ADDITIONAL ACCUMULATIONS SHOULD BE ONE INCH OR LESS THROUGH THE
REMAINDER OF THE EVENING HOURS.

$$

PAZ023-031-073>076-WVZ021-022-140100-
/O.EXP.KPBZ.WW.Y.0009.000000T0000Z-140214T0000Z/
INDIANA-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-MARION-MONONGALIA-
INCLUDING THE CITIES OF...INDIANA...WAYNESBURG...GREENSBURG...
LATROBE...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE...
FAIRMONT...MORGANTOWN
650 PM EST THU FEB 13 2014

...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

LIGHT SNOW WILL TAPER OFF FROM WEST TO EAST THROUGH THE REMAINDER
OF THE EVENING. ADDITIONAL ACCUMULATIONS SHOULD BE LESS THAN AN
INCH...AND MAINLY OVER INDIANA COUNTY.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 1:30 AM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Feb 12, 1:30 AM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
130 AM EST WED FEB 12 2014

.SYNOPSIS...
HIGH PRESSURE WILL MAINTAIN DRY AND COLD CONDITIONS INTO WEDNESDAY.
MID ATLANTIC LOW PRESSURE WILL SPREAD SNOW INTO THE RIDGES
SOUTHEAST OF PITTSBURGH WEDNESDAY NIGHT INTO THURSDAY.

&&

.NEAR TERM /THROUGH TODAY/...
STRONG RADIATIONAL COOLING IS UNDERWAY AS HIGH PRESSURE REMAINS IN
PLACE. ONLY A FEW COSMETIC CHANGES WERE MADE TO THE FORECAST
THROUGH THIS MORNING...MAINLY TO MAKE ADJUSTMENTS TO CLOUD AND WIND
DATA BASED ON OBS.

OTHERWISE TODAY LOOKS TO BE MOSTLY SUNNY UNTIL LATE IN THE DAY AS
THE SYSTEM DEVELOPING OVER THE GULF STATES BEGINS TO MOVE
NORTHEASTWARD. WARM ADVECTION AND SUNSHINE SHOULD ALLOW FOR
TEMPERATURES TO RISE AT LEAST INTO THE MID TO UPPER 20'S AND LOWER
30'S AND MAY BE EVEN A BIT WARMER IF CLOUD COVER TAKES LONGER TO
OVERSPREAD THE REGION. WITH THE NEWEST MODELS RUNS SLOWING THE
ONSET OF PRECIPITATION SLIGHTLY...ELIMINATED ANY MENTION OF POPS
UNTIL TONIGHT.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
MODELS CONT TO INDICATE DEVELOPMENT OF MID ATLANTIC TO COASTAL LOW
PRES ON WED NGT AND THURSDAY...BUT CONT TO DIFFER ON MAGNITUDE AND
RESULTING PCPN SPREAD...ALTHOUGH THE LATEST GFS AND ECMWF HAVE
TRENDED CLOSER TO A CUTOFF MID LVL LOW SOLN...WHICH WOULD DLVP A
TROWAL AND INCRS FRONTOGENETICAL FORCING AND GENLY SHUNT HEAVIER
SNOWFALL WESTWARD.

TODAYS ADJUSTMENTS THUS FEATURE INCLUSION OF PRESTON COUNTY IN THE
WINTER STORM WATCH PREVIOUSLY ISSUED FOR TUCKER AND GARRETT
COUNTIES...AS WELL AS INCRSD POPS TO AT LEAST CHC NMBRS FOR
COUNTIES EAST AND SOUTH OF PITTSBURGH.

EITHER WAY...THE STORM IS PROJECTED QUICKLY EWD BY THU EVE...BUT
THE REPRIEVE WL BE BRIEF AS A FAST MOVING SHRTWV IS FORECAST FOR A
FRIDAY PASSAGE. POPS WERE INCRSD TO LIKELY NMBRS WITH THAT
SYSTEMS...BUT PROGRESSION AND POSITION OF THE LOW CNTR SHOULD
LIMIT ACCUMULATION TO SUB ADVISORY LEVELS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE NXT IN SERIES OF PROGRESSIVE...SNOW GENERATING LOWS IS
FORECAST FOR A LATE SATURDAY...EARLY SUNDAY PASSAGE. ZONAL FLOW IS
EXPD TO DVLP THEREAFTER WITH ANOTHER LOW POSSIBLY SPREADING
RAIN...OR A MIX LTR ON MONDAY.

GENLY FOLLOWED A WPC/GFS ENSEMBLE BLEND TO SMOOTH OUT MDL DIFFERENCES
THRU THE PD. THIS ALSO RESULTS IN A MORE TEMPERED RELATIVE WARM UP
ERLY NXT WK COMPARED TO MORE DETERMINISTIC SOLNS...WITH TEMPS RTNG
TO NR SEASONAL AVGS BY MON.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDS EXPD THRU WED EVE WITH HIGH PRES IN CTRL. INCRG HIGH
CLDS WL WORK INTO THE RGN LTR TDA AND TNGT AHD OF AN APPROACHING
LOW PRES SYSTEM.

.OUTLOOK..../THURSDAY THROUGH SUNDAY/...
RSTRNS IN SNW ARE EXPD THU ESP S AND E OF PIT WITH LOW PRES ALG
THE E COAST. PERIODIC RSTRNS ARE PSBL FRI THRU ERLY SUN AS SVRL
FAST MOVG DISTURBANCES CROSS THE RGN.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WATCH FROM THIS EVENING THROUGH THURSDAY EVENING
     FOR MDZ001.
OH...NONE.
PA...NONE.
WV...WINTER STORM WATCH FROM THIS EVENING THROUGH THURSDAY EVENING
     FOR WVZ023-041.

&&
Hazardous weather outlook, Feb 11, 2:01 PM EST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
201 PM EST TUE FEB 11 2014

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-022-121915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
201 PM EST TUE FEB 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ023-041-121915-
GARRETT-PRESTON-TUCKER-
201 PM EST TUE FEB 11 2014

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

15

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 7:58 AM ESTWinter Weather AdvisoryPBZMarion35 hr

Nearby

Winter Storm Warnings in Maryland, 2014Winter Storm Warnings in West Virginia, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.